Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

March 18, 2012Emanuel County, Georgia

NWS Atlanta, GA issued this special weather statement at Mar 18, 2012, 3:33 PM EDT for Emanuel County, Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 18, 2012, 3:33 PM EDT (19:33 UTC)
Expired
Mar 18, 2012, 4:00 PM EDT
In force
27 min
Issued by
NWS Atlanta, GA

County Emanuel County, GA

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 7.6 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2012-03-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 85 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2012-03-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
85 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
1073 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

518 
WWUS82 KFFC 181933
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
333 PM EDT SUN MAR 18 2012

GAZ086-182000-
333 PM EDT SUN MAR 18 2012

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN AND SMALL HAIL IN 
EMANUEL COUNTY UNTIL 400 PM EDT...

AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NUNEZ...MOVING SOUTH AT 10 MPH.

RAINFALL AMOUNTS BETWEEN ONE HALF TO ONE INCH PER HOUR AND PEA SIZE 
HAIL CAN BE EXPECTED ACROSS EMANUEL COUNTY...INCLUDING AREAS AROUND 
SWAINSBORO...NUNEZ...LEXSY...STILLMORE AND OAK PARK. DRIVERS SHOULD 
USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF 
WATER ON ROADWAYS IS ALSO LIKELY.

&&

LAT...LON 3246 8218 3243 8218 3241 8219 3236 8225
      3234 8234 3258 8245 3263 8224 3247 8217
TIME...MOT...LOC 1932Z 343DEG 9KT 3252 8231

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Mar 18, 3:33 PM EDT, 0 minutes earlier.

Area forecast discussion, Mar 18, 3:33 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
333 PM EDT SUN MAR 18 2012

.SHORT TERM /TONIGHT THROUGH TUESDAY/...
MODELS CONTINUE TO SHOW THE UPPER RIDGE BUILDING OVER THE
SOUTHEASTERN U.S. DURING THE PERIOD AS AN UPPER LOW/TROUGH DEEPENS
OVER THE CENTRAL UNITED STATES. WITH THE RIDGE IN PLACE SHOULD SEE
LESSENING CHANCES FOR PRECIPITATION MONDAY AND TUESDAY. AS FOR
THIS AFTERNOON...JUST STARTING TO SEE A FEW SHOWERS POP IN THE
MOUNTAINS AND SOUTHEAST COUNTIES...AND WILL CONTINUE PREVIOUS FORECAST
TREND WITH SLIGHT CHANCE POPS MAINLY EASTERN COUNTIES INTO THIS
EVENING. WITH THE LOSS OF HEATING SUSPECT MOST CONVECTION SHOULD
END BY MIDNIGHT. ISOLATED TO WIDELY SCATTERED CONVECTION POSSIBLE
AGAIN MAINLY OVER EASTERN COUNTIES MONDAY-TUESDAY AFTERNOONS AND
EARLY EVENING WHERE SLIGHTLY BETTER UPPER SUPPORT NOTED AND RIDGE
WEAKEST. OTHERWISE...WELL ABOVE NORMAL TEMPERATURES CONTINUING.
AFTERNOON HIGHS WILL CONTINUE TO RIVAL RECORDS IN SOME AREAS.

49

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
FAIRLY BIG DIFFERENCES BETWEEN THE 12Z GFS AND 00Z ECMWF WITH THE
ECWMF THE FASTER SOLUTION IN REGARDS TO THE NEXT FRONT. HOWEVER THE
12Z ECMWF COMES MORE INTO LINE WITH THE 12Z GFS AND SEEMS TO SLOW
THE SYSTEM DOWN. BOTH GFS AND ECMWF INDICATE MORE OF A WEEKEND
SYSTEM AS OPPOSED TO THE ORIGINAL FORECAST OF THE LATER HALF OF THE
WORK WEEK. GIVEN SOME INCONSISTENCIES BETWEEN 00Z AND 12Z ECMWF
RUNS...WILL CONTINUE WILL PREVIOUS LONG TERM FORECAST...BUT MAY HAVE
TO SHIFT BEST CHANCE OF POPS TOWARD THE WEEKEND ON THE MID SHIFT.

11

/ISSUED 326 AM EDT SUN MAR 18 2012/
LONG RANGE MODELS ARE IN MUCH BETTER AGREEMENT THIS RUN. ECMWF IS
BECOMING MORE IN-LINE WITH THE SLOWER GFS SOLUTION WITH REGARDS TO
A CUT OFF LOW SLOWLY TRACKING ACROSS THE DEEP SOUTH LATE IN THE
WEEK. THE ECMWF IS STILL SLIGHTLY FASTER BY THE WEEKEND... SHOWING
CLEARING CONDITIONS ON SATURDAY WHILE GFS HOLDS OFF UNTIL EARLY
SUNDAY. SINCE CUT OFF LOWS ARE UNPREDICTABLE AND TEND TO
MEANDER... WILL CONTINUE TO LEAN TOWARD THE SLOWER GFS SOLUTION
FOR NOW. OTHERWISE... UNDER HIGH PRESSURE INFLUENCE... THE SUMMER
LIKE PATTERN WILL CONTINUE ON TUESDAY AND POSSIBLY WEDNESDAY...
WITH DIURNALLY DRIVEN ISOLATED CONVECTION POSSIBLE EACH AFTERNOON
AND EVENING. THEN AS THE UPPER LOW APPROACHES FROM THE WEST...
EXPECT INCREASING RAIN CHANCES THURSDAY-FRIDAY... ALONG WITH
SLIGHTLY COOLER DAYTIME HIGHS. SHOULD SEE CLEARING CONDITIONS OVER
THE WEEKEND AS TRAILING HIGH PRESSURE SPREADS A DRIER/COOLER AIR
MASS INTO THE STATE BY SUNDAY.

39

&&

.CLIMATE...

RECORDS FOR 03-19

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN      86 1982     45 1947     61 1908     22 1892
   KATL      85 1982     44 1892     65 1927     17 1892
   KCSG      88 1982     52 2001     66 1948     30 1985
                                                    1960
   KMCN      88 1963     49 1947     64 1982     26 1967
                                        1945        1902
                                        1927

RECORDS FOR 03-20

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN      86 1907     38 1906     62 1948     20 1923
   KATL      86 1907     36 1906     67 1948     17 1923
   KCSG      85 2004     46 2001     66 1982     31 1956
                            1996        1948        1949
   KMCN      90 1907     45 1906     67 1907     23 1923

RECORDS FOR 03-21

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN      84 1948     41 1950     62 1994     21 1965
                1935
                1921
   KATL      86 1907     37 1914     62 1994     21 1965
                                        1921
                                        1907
   KCSG      85 1982     48 1998     62 1994     25 1956
   KMCN      90 1907     45 1914     64 1921     27 1965
                                        1907

&&

.AVIATION...
18Z UPDATE...
VFR CONDITIONS EXPECTED TO CONTINUE THROUGH THE FORECAST PERIOD.
FEW-SCT CU 6 TO 7 THSD FT SHOULD DISSIPATE BY 00Z WITH JUST
VARYING AMOUNTS OF HIGH CLOUDS OVERNIGHT. CU DEVELOPMENT 6 TO 7
THSD FT POSSIBLE AGAIN BY MID TO LATE MORNING MONDAY. VSBYS
GENERALLY UNRESTRICTED. THINK ISOLATED CONVECTION WILL BE LIMITED
TO EAST SIDE OF STATE THIS AFTERNOON AND MONDAY AFTERNOON...BUT
WITH POPS 20% OR LESS HAVE NOT INCLUDED IN THE AHN TAF. LIGHT
VARIABLE WINDS FOR MUCH OF THE PERIOD...BUT SHOULD FAVOR SW THIS
AFTERNOON...AND SOUTHEAST MONDAY AFTERNOON.

//ATL CONFIDENCE...18Z UPDATE...
HIGH CONFIDENCE ALL ELEMENTS.

49

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          58  86  59  83 /  20  20  10  20
ATLANTA         62  84  63  81 /  10  10   5  10
BLAIRSVILLE     53  79  55  76 /  20  20  10  20
CARTERSVILLE    53  84  55  84 /  10  10   5  10
COLUMBUS        60  86  61  84 /   5   5   5  10
GAINESVILLE     60  84  60  82 /  10  10  10  10
MACON           57  86  58  84 /  10  10   5  10
ROME            53  86  56  84 /   5  10   5  10
PEACHTREE CITY  52  84  55  82 /   5   5   5  10
VIDALIA         62  86  60  83 /  20  20  10  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Mar 18, 11:22 AM EDT, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1122 AM EDT SUN MAR 18 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-191100-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1122 AM EDT SUN MAR 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING.

.SYNOPSIS...
SURFACE HIGH PRESSURE WILL CONTINUE TO COMBINE WITH WEAK UPPER
LEVEL RIDGING TO KEEP A WARM...MOIST AIR MASS OVER GEORGIA.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS ASSOCIATED WITH ANY THUNDERSTORM WILL BE
FREQUENT LIGHTNING...SMALL HAIL AND LOCALLY HEAVY RAIN.

.DISCUSSION...
THE GREATER CHANCE FOR CONVECTION WILL CONTINUE TO BE ACROSS NORTH
AND EAST GEORGIA TODAY...WHERE THE UPPER LEVEL RIDGE IS THE WEAKEST.
MODERATE INSTABILITIES CAN BE EXPECTED AS DAYTIME TEMPERATURES CLIMB
INTO THE 80S. THIS COUPLED WITH AREA DEWPOINTS IN THE 50S AND 60S
WILL RESULT IN 1000 TO 1500 CAPE AND -2 TO -5 LI'S. AS A RESULT... A
FEW STORMS COULD BECOME STRONG DURING MAX HEATING... HOWEVER SEVERE
STORM DEVELOPMENT SHOULD BE GREATLY HINDERED BY INCREASING MID LEVEL
RIDGE INFLUENCE. THE THUNDERSTORM THREAT WILL DIMINISH BY LATE
EVENING WITH LOSS OF DAYTIME HEATING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
MAINLY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE
MONDAY THROUGH WEDNESDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE
FOR THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Local storm report, Mar 18, 1:11 PM EDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
111 PM EDT SUN MAR 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0217 PM     HAIL             1 S TRION               34.53N 85.31W
03/16/2012  E0.75 INCH       CHATTOOGA          GA   911 CALL CENTER

            CHATTOOGA COUNTY 911 REPORTED PENNY SIZED HAIL NEAR
            TRION.

0408 PM     TSTM WND DMG     1 N RINGGOLD            34.93N 85.11W
03/16/2012                   CATOOSA            GA   911 CALL CENTER

            CATOOSA COUNTY 911 REPORTED THAT ONE TREE WAS DOWN ON
            OOLTEWAH RINGGOLD ROAD.

0423 PM     HAIL             MACON                   32.83N 83.64W
03/16/2012  E0.75 INCH       BIBB               GA   911 CALL CENTER

            BIBB COUNTY 911 REPORTED PENNY SIZED HAIL IN MACON.

&&

JLF
Special weather statement, Mar 18, 3:04 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
304 PM EDT SUN MAR 18 2012

GAZ016-181930-
304 PM EDT SUN MAR 18 2012

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WHITE COUNTY UNTIL
330 PM EDT...

AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SAUTEE...MOVING SOUTHEAST AT 10 MPH.

RAINFALL AMOUNTS BETWEEN ONE HALF AND ONE INCH PER HOUR CAN BE
EXPECTED ACROSS WHITE COUNTY...INCLUDING AREAS AROUND
HELEN...SAUTEE...CLEVELAND...LEAF AND MOSSY CREEK. PEA SIZE HAIL IS
ALSO POSSIBLE WITH THIS STORM. DRIVERS SHOULD USE CAUTION AS INTENSE
RAINFALL WILL REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS
ALSO LIKELY.

&&

LAT...LON 3473 8362 3468 8363 3465 8365 3463 8363
      3460 8364 3456 8361 3454 8361 3451 8366
      3462 8382 3476 8368
TIME...MOT...LOC 1902Z 310DEG 7KT 3463 8366
Special weather statement, Mar 18, 3:33 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
333 PM EDT SUN MAR 18 2012

GAZ086-182000-
333 PM EDT SUN MAR 18 2012

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN AND SMALL HAIL IN
EMANUEL COUNTY UNTIL 400 PM EDT...

AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NUNEZ...MOVING SOUTH AT 10 MPH.

RAINFALL AMOUNTS BETWEEN ONE HALF TO ONE INCH PER HOUR AND PEA SIZE
HAIL CAN BE EXPECTED ACROSS EMANUEL COUNTY...INCLUDING AREAS AROUND
SWAINSBORO...NUNEZ...LEXSY...STILLMORE AND OAK PARK. DRIVERS SHOULD
USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF
WATER ON ROADWAYS IS ALSO LIKELY.

&&

LAT...LON 3246 8218 3243 8218 3241 8219 3236 8225
      3234 8234 3258 8245 3263 8224 3247 8217
TIME...MOT...LOC 1932Z 343DEG 9KT 3252 8231

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 3:04 PM EDTSpecial Weather StatementFFCWhite26 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.